Oklahoma, 2017

Flooding in Oklahoma, April 21 to 24, 2017

April 21 to 24, 2017 · NWS TSA · 4 events in 3 counties and zones

A frontal boundary sagged into northeastern Oklahoma early on the 20th and moved slowly into southeastern Oklahoma on the 21st. Several rounds of thunderstorms developed over the region along and north of the front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A frontal boundary sagged into northeastern Oklahoma early on the 20th and moved slowly into southeastern Oklahoma on the 21st. Several rounds of thunderstorms developed over the region along and north of the front. Areas of northeastern Oklahoma received between 2.5 and 6 inches of rain over the two-day period as a result of this widespread and repetitive thunderstorm activity. This excessive rainfall resulted in moderate flooding of the Neosho River near Commerce, and moderate flooding of the Illinois River near Watts, Chewey, and Tahlequah.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 21, 2:34 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 21, 2:34 PM CST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
334 PM CDT Fri Apr 21 2017

.DISCUSSION...
Repeated widespread convection through the day has suppressed the
most unstable warm sector to extreme southeast Oklahoma and points
southward. Further north, elevated instability has been
maintained with steep mid level lapse rates associated with
approached trough. Forcing will continue to strengthen in advance
of the aforementioned wave with convection increasing currently
across NE OK with this activity spreading eastward through the
evening. While these storms are elevated, sufficient effective
shear will support scattered strong to severe storms. Further
south nearer the sfc boundary the potential for sfc based storms
increases and any storms which can develop within this zone will
pose a more significant severe weather risk. The passing of the
wave this evening will mark the end to the stronger storm
potential while lingering light precip may continue into Saturday
especially north of Interstate 40.
The widespread heaviest rains have also likely ended however the
last round of precip will contain smaller cores of heavy rain.
Given the rainfall that has already fall we will let the Flood
Watch remain in place until it is clearer that the heavy rain
potential has completely ended.

Noticeably cooler temps Saturday with breezy north winds. Warm up
begins Sunday with the next frontal passage late Tuesday into
Wednesday. Moisture return in advance of this front is
questionable however storm chances associated with this frontal
passage may mark the next chance of severe weather. A more
substantial warm sector and higher severe weather potential looks
likely by late next week as an unsettled weather pattern develops
across the Southern Plains.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   46  56  42  69 /  40  20  10   0
FSM   54  59  43  72 /  70  20  10   0
MLC   52  61  44  70 /  50  10   0   0
BVO   46  57  38  70 /  50  20  10   0
FYV   47  53  39  67 /  80  30  10   0
BYV   48  53  39  66 /  80  30  10   0
MKO   48  58  41  69 /  50  20  10   0
MIO   45  52  41  68 /  70  30  10   0
F10   48  59  43  69 /  40  10  10   0
HHW   54  63  44  70 /  80  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until midnight CDT tonight for OKZ054>072.

AR...Flood Watch until midnight CDT tonight for ARZ001-002-010-011.

&&

LONG TERM....07
Hazardous weather outlook, Apr 21, 4:00 PM CST, 15 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
500 PM CDT Fri Apr 21 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
500 PM CDT Fri Apr 21 2017

...SEVERE WEATHER AND HEAVY RAINFALL THREAT CONTINUE THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Extreme southeast Oklahoma and portions of west-central Arkansas.
	ONSET...ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast oklahoma into western Arkansas.
	ONSET...ongoing.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...ongoing.

HEAVY RAIN.
	RISK...Elevated.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...ongoing.

DISCUSSION...
The threat for severe weather continues this evening across southeast
Oklahoma and west-central Arkansas as a warm front stretches across
the region and a upper level disturbance moves into the region from
the west. Tornadoes, large hail and damaging winds will all be possible
along and south of the warm front. North of the warm front across northeast
Oklahoma and northwest Arkansas some of the stronger storms will be capable
of producing small hail. This activity is expected to exit the area around
midnight as the upper level disturbance shifts to the east of the area.

Heavy rain with the potential for flooding will continue across portions
of northeast Oklahoma and northwest Arkansas through the evening.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...High Wind Potential.
SUNDAY...No Hazards.
MONDAY...High Wind Potential.
TUESDAY through Thursday...Thunderstorm Potential.

EXTENDED DISCUSSION...
Cooler conditions are expected behind the front through the weekend
as high pressure builds into the region. Shower and thunderstorm
chances will return late Tuesday night into Thursday of next week as another
storm system approaches from the west.

weather.gov/tulsa Contains additional information.

In the hours before

Local storm report, Apr 21, 1:58 PM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             1 N KELLYVILLE          35.96N 96.21W
04/21/2017  E0.75 INCH       CREEK              OK   EMERGENCY MNGR

            ON TURNPIKE AT MM 204

&&

SFP
Special weather statement, Apr 21, 2:20 PM CST, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
320 PM CDT FRI APR 21 2017

OKZ060-061-067-212100-
Tulsa OK-Rogers OK-Wagoner OK-
320 PM CDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ROGERS...
NORTHWESTERN WAGONER AND SOUTHEASTERN TULSA COUNTIES UNTIL 400 PM
CDT...

At 320 PM CDT, a strong thunderstorm was located 4 miles north of
Bixby, moving east at 45 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Eastern Tulsa...                  Broken Arrow...
Bixby...                          Coweta...
Inola...                          Oneta...

LAT...LON 3592 9587 3609 9588 3620 9545 3598 9545
TIME...MOT...LOC 2020Z 259DEG 39KT 3601 9586

Lacy
Local storm report, Apr 21, 3:29 PM CST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
429 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0353 PM     HEAVY RAIN       4 ENE JENKS             36.05N 95.90W
04/21/2017  M4.52 INCH       TULSA              OK   MESONET

            MESONET STATION AR788, 4 ENE JENKS.

0358 PM     HEAVY RAIN       1 NW JENKS              36.03N 95.98W
04/21/2017  M3.94 INCH       TULSA              OK   MESONET

            MESONET STATION E4196, JENKS.

0401 PM     HEAVY RAIN       3 NNW BROKEN ARROW      36.09N 95.81W
04/21/2017  M3.73 INCH       TULSA              OK   MESONET

            MESONET STATION C0318, 2 NNW BROKEN ARROW.

0359 PM     HEAVY RAIN       2 WSW BROKEN ARROW      36.04N 95.82W
04/21/2017  M3.69 INCH       TULSA              OK   MESONET

            MESONET STATION D4901, 1 WSW BROKEN ARROW.

0400 PM     HEAVY RAIN       4 N BIXBY               36.00N 95.87W
04/21/2017  M3.66 INCH       TULSA              OK   MESONET

            MESONET STATION E2165, 3 N BIXBY.

0345 PM     HEAVY RAIN       1 S MIAMI               36.86N 94.88W
04/21/2017  M3.39 INCH       OTTAWA             OK   MESONET

            MESONET STATION MIAO2, AT HWY 125 - NEOSHO
            RVR.

0400 PM     HEAVY RAIN       2 W BROKEN ARROW        36.05N 95.82W
04/21/2017  M3.35 INCH       TULSA              OK   MESONET

            MESONET STATION E2961, 1 W BROKEN ARROW.

0345 PM     HEAVY RAIN       1 SSW CAVE SPRINGS      36.24N 94.24W
04/21/2017  M3.31 INCH       BENTON             AR   MESONET

            MESONET STATION SSCA4, SPRING CREEK AT HWY
            112 NEAR SPRINGDALE.

0409 PM     HEAVY RAIN       ELM SPRINGS             36.21N 94.23W
04/21/2017  M3.27 INCH       WASHINGTON         AR   MESONET

            MESONET STATION AU167, ELM SPRINGS.

0300 PM     HEAVY RAIN       2 ENE LAKE FRANCIS      36.14N 94.49W
04/21/2017  M3.25 INCH       BENTON             AR   MESONET

            MESONET STATION SLSA4, 2 ENE LAKE FRANCIS.

0358 PM     HEAVY RAIN       3 ESE ONETA             36.00N 95.66W
04/21/2017  M3.17 INCH       WAGONER            OK   MESONET

            MESONET STATION E9438, 2 ESE ONETA.

0300 PM     HEAVY RAIN       6 SW BURBANK            36.63N 96.81W
04/21/2017  M3.16 INCH       OSAGE              OK   MESONET

            MESONET STATION BUSO2, BURBANK (OCS
            MESONET).

0317 PM     HEAVY RAIN       PAWHUSKA                36.67N 96.34W
04/21/2017  M3.16 INCH       OSAGE              OK   MESONET

            MESONET STATION PWKO2, PAWHUSKA.

0403 PM     HEAVY RAIN       3 ESE JENKS             36.01N 95.92W
04/21/2017  M3.15 INCH       TULSA              OK   MESONET

            MESONET STATION AR229, 2 ESE JENKS.

0410 PM     HEAVY RAIN       3 NW INOLA              36.17N 95.55W
04/21/2017  M3.10 INCH       ROGERS             OK   MESONET

            MESONET STATION AP548, 2 WNW INOLA.

0600 AM     HEAVY RAIN       1 NNW MIAMI             36.88N 94.88W
04/21/2017  M3.05 INCH       OTTAWA             OK   CO-OP OBSERVER

            CO-OP OBSERVER STATION MIMO2, 1 NNW MIAMI.

0345 PM     HEAVY RAIN       1 N CAVE SPRINGS        36.28N 94.23W
04/21/2017  M2.95 INCH       BENTON             AR   MESONET

            MESONET STATION CAVA4, OSAGE CREEK NEAR CAVE
            SPRINGS.

0330 PM     HEAVY RAIN       4 SSE CHLOETA           36.38N 94.94W
04/21/2017  M2.87 INCH       DELAWARE           OK   MESONET

            MESONET STATION NNEO2, LAKE EUCHA --
            SPAVINAW CREEK.

0315 PM     HEAVY RAIN       2 NNE MIAMI             36.90N 94.87W
04/21/2017  M2.86 INCH       OTTAWA             OK   MESONET

            MESONET STATION MTCO2, 1 NNE MIAMI.

0330 PM     HEAVY RAIN       4 E GRAY                36.14N 96.01W
04/21/2017  M2.83 INCH       TULSA              OK   MESONET

            MESONET STATION TLSO2, 4 E GRAY.

0400 PM     HEAVY RAIN       5 NNE VERA              36.51N 95.84W
04/21/2017  M2.79 INCH       WASHINGTON         OK   MESONET

            MESONET STATION RAMO2, 4 NNE VERA.

0200 PM     HEAVY RAIN       2 WSW LIBERTY           35.84N 96.01W
04/21/2017  M2.76 INCH       OKMULGEE           OK   MESONET

            MESONET STATION HCSO2, HECTORVILLE (OCS
            MESONET).

0230 PM     HEAVY RAIN       4 S LOCUST GROVE        36.15N 95.16W
04/21/2017  M2.75 INCH       MAYES              OK   MESONET

            MESONET STATION LCGO2, 3 S LOCUST GROVE.

0330 PM     HEAVY RAIN       3 NNW WEST SILOAM SPRIN 36.22N 94.60W
04/21/2017  M2.74 INCH       DELAWARE           OK   MESONET

            MESONET STATION WSSO2, WEST SILOAM SPRINGS -
            FLINT CR.

0300 PM     HEAVY RAIN       2 W PRYOR               36.31N 95.35W
04/21/2017  M2.73 INCH       MAYES              OK   MESONET

            MESONET STATION PYRO2, 1 W PRYOR.

0330 PM     HEAVY RAIN       3 NE COLLINSVILLE       36.39N 95.81W
04/21/2017  M2.70 INCH       TULSA              OK   MESONET

            MESONET STATION CVLO2, 2 NE COLLINSVILLE.

0353 PM     HEAVY RAIN       1 NNE TULSA             36.15N 95.92W
04/21/2017  M2.70 INCH       TULSA              OK   MESONET

            MESONET STATION E7735, 1 NNE TULSA.

0255 PM     HEAVY RAIN       3 S TULSA               36.09N 95.93W
04/21/2017  M2.68 INCH       TULSA              OK   COCORAHS

            COCORAHS STATION OK-TL-49, 2 S TULSA.

0300 PM     HEAVY RAIN       7 SSW INOLA             36.06N 95.53W
04/21/2017  M2.66 INCH       WAGONER            OK   MESONET

            MESONET STATION INLO2, L&D 18-NEWT
            GRAHAM DAM-VERDIGRIS RIVER.

0300 PM     HEAVY RAIN       3 SSW BUSCH             36.42N 93.85W
04/21/2017  M2.65 INCH       CARROLL            AR   MESONET

            MESONET STATION BVGA4, 3 SSW BUSCH.

0300 PM     HEAVY RAIN       3 ESE QUAPAW            36.93N 94.75W
04/21/2017  M2.61 INCH       OTTAWA             OK   MESONET

            MESONET STATION QUAO2, 2 ESE QUAPAW.

0300 PM     HEAVY RAIN       1 N WATTS               36.13N 94.57W
04/21/2017  M2.61 INCH       ADAIR              OK   MESONET

            MESONET STATION WTTO2, 1 N WATTS.

1245 PM     HEAVY RAIN       2 ESE SAPULPA           35.99N 96.08W
04/21/2017  M2.54 INCH       CREEK              OK   MESONET

            MESONET STATION HLNO2, 1 ESE SAPULPA.

0300 PM     HEAVY RAIN       3 E LENAPAH             36.85N 95.59W
04/21/2017  M2.53 INCH       NOWATA             OK   MESONET

            MESONET STATION LEPO2, 2 E LENAPAH.

0300 PM     HEAVY RAIN       1 NE LANGLEY            36.47N 95.04W
04/21/2017  M2.52 INCH       MAYES              OK   MESONET

            MESONET STATION PENO2, GRAND LAKE -
            PENSACOLA DAM.

0300 PM     HEAVY RAIN       4 N COLCORD             36.32N 94.69W
04/21/2017  M2.52 INCH       DELAWARE           OK   MESONET

            MESONET STATION CCDO2, SPAVINAW CREEK.

0400 PM     HEAVY RAIN       5 W KELLYVILLE          35.95N 96.30W
04/21/2017  M2.52 INCH       CREEK              OK   MESONET

            MESONET STATION HEYO2, 4 W KELLYVILLE.

0400 PM     HEAVY RAIN       3 ENE TULSA             36.16N 95.87W
04/21/2017  M2.48 INCH       TULSA              OK   MESONET

            MESONET STATION C4535, 3 ENE TULSA.

0356 PM     HEAVY RAIN       3 SSE DEWEY             36.75N 95.91W
04/21/2017  M2.44 INCH       WASHINGTON         OK   MESONET

            MESONET STATION E5222, 3 SSE DEWEY.

0315 PM     HEAVY RAIN       3 N CHEROKEE CITY       36.34N 94.59W
04/21/2017  M2.44 INCH       BENTON             AR   MESONET

            MESONET STATION GSCA4, 3 NNW CHEROKEE CITY.

0330 PM     HEAVY RAIN       4 ENE BIG CABIN         36.57N 95.15W
04/21/2017  M2.43 INCH       CRAIG              OK   MESONET

            MESONET STATION BGCO2, 4 ENE BIG CABIN.

0330 PM     HEAVY RAIN       5 ESE KANSAS            36.19N 94.71W
04/21/2017  M2.43 INCH       DELAWARE           OK   MESONET

            MESONET STATION KNSO2, 5 E KANSAS.

0330 PM     HEAVY RAIN       5 W COMMERCE            36.93N 94.96W
04/21/2017  M2.43 INCH       OTTAWA             OK   MESONET

            MESONET STATION COMO2, 4 W COMMERCE.

0409 PM     HEAVY RAIN       2 NE PRYOR              36.33N 95.29W
04/21/2017  M2.41 INCH       MAYES              OK   MESONET

            MESONET STATION D2494, 1 NE PRYOR.

0330 PM     HEAVY RAIN       8 E DELAWARE            36.77N 95.50W
04/21/2017  M2.39 INCH       NOWATA             OK   MESONET

            MESONET STATION CBCO2, 7 E DELAWARE.

0300 PM     HEAVY RAIN       3 ENE OKESA             36.73N 96.08W
04/21/2017  M2.38 INCH       OSAGE              OK   MESONET

            MESONET STATION OKEO2, 3 ENE OKESA.

0300 PM     HEAVY RAIN       2 ESE SPERRY            36.28N 95.95W
04/21/2017  M2.37 INCH       TULSA              OK   MESONET

            MESONET STATION SPEO2, 2 ESE SPERRY.

0300 PM     HEAVY RAIN       RALSTON                 36.50N 96.73W
04/21/2017  M2.36 INCH       PAWNEE             OK   MESONET

            MESONET STATION RLSO2, ARKANSAS RIVER AT
            RALSTON.

0300 PM     HEAVY RAIN       4 NNE HOMINY            36.47N 96.38W
04/21/2017  M2.36 INCH       OSAGE              OK   MESONET

            MESONET STATION HMYO2, HOMINY CREEK NEAR
            HOMINY.

0330 PM     HEAVY RAIN       6 NNE COLCORD           36.33N 94.64W
04/21/2017  M2.32 INCH       DELAWARE           OK   MESONET

            MESONET STATION SYCO2, 4 WNW CHEROKEE CITY.

0356 PM     HEAVY RAIN       1 ENE HARMON            36.16N 94.26W
04/21/2017  M2.30 INCH       WASHINGTON         AR   MESONET

            MESONET STATION E8832, 1 ENE HARMON.

0400 PM     HEAVY RAIN       1 SSE BENTONVILLE       36.36N 94.20W
04/21/2017  M2.29 INCH       BENTON             AR   MESONET

            MESONET STATION E2939, BENTONVILLE.

0330 PM     HEAVY RAIN       4 SE MAYSVILLE          36.36N 94.55W
04/21/2017  M2.29 INCH       BENTON             AR   MESONET

            MESONET STATION MSVA4, SPAVINAW CREEK.

0400 PM     HEAVY RAIN       5 WSW SKIATOOK          36.35N 96.09W
04/21/2017  M2.28 INCH       OSAGE              OK   MESONET

            MESONET STATION SKBO2, BLO SKIATOOK
            LAKE-HOMINY CK.

0400 PM     HEAVY RAIN       2 E WHEELER             36.11N 94.23W
04/21/2017  M2.27 INCH       WASHINGTON         AR   MESONET

            MESONET STATION F0272, 1 E WHEELER.

0401 PM     HEAVY RAIN       3 NNE CAVE SPRINGS      36.31N 94.22W
04/21/2017  M2.27 INCH       BENTON             AR   MESONET

            MESONET STATION E9366, 3 NNE CAVE SPRINGS.

0345 PM     HEAVY RAIN       1 ENE BARTLESVILLE      36.76N 95.96W
04/21/2017  M2.26 INCH       WASHINGTON         OK   MESONET

            MESONET STATION BTLO2, CANEY RIVER NEAR
            BARTLESVILLE.

0315 PM     HEAVY RAIN       2 S LANGLEY             36.44N 95.05W
04/21/2017  M2.26 INCH       MAYES              OK   MESONET

            MESONET STATION LNGO2, US HWY 82 BRDG -
            NEOSHO RVR.

0315 PM     HEAVY RAIN       GRANDVIEW               36.43N 93.62W
04/21/2017  M2.24 INCH       CARROLL            AR   MESONET

            MESONET STATION BRYA4, BERRYVILLE 5NW.

0400 PM     HEAVY RAIN       2 S BARNSDALL           36.53N 96.16W
04/21/2017  M2.23 INCH       OSAGE              OK   MESONET

            MESONET STATION BIRO2, BIRCH DAM-2MI.S-BIRCH
            CREEK.

0410 PM     HEAVY RAIN       6 NW BOX                35.65N 95.04W
04/21/2017  M2.23 INCH       CHEROKEE           OK   MESONET

            MESONET STATION D8355, 5 NW BOX.

0345 PM     HEAVY RAIN       1 E PAWHUSKA            36.67N 96.31W
04/21/2017  M2.19 INCH       OSAGE              OK   MESONET

            MESONET STATION PHSO2, PAWHUSKA.

0409 PM     HEAVY RAIN       2 ESE BEAVER            36.47N 93.74W
04/21/2017  M2.19 INCH       CARROLL            AR   MESONET

            MESONET STATION AU168, 1 ESE BEAVER.

0300 PM     HEAVY RAIN       ELM SPRINGS             36.20N 94.24W
04/21/2017  M2.19 INCH       WASHINGTON         AR   MESONET

            MESONET STATION ELSA4, BRUSH CREEK AT ELM
            SPRINGS.

0330 PM     HEAVY RAIN       AVANT                   36.49N 96.06W
04/21/2017  M2.18 INCH       OSAGE              OK   MESONET

            MESONET STATION AVTO2, AVANT.

0409 PM     HEAVY RAIN       3 E BARTLESVILLE        36.75N 95.92W
04/21/2017  M2.16 INCH       WASHINGTON         OK   MESONET

            MESONET STATION E7659, 3 E BARTLESVILLE.

0400 PM     HEAVY RAIN       5 WSW SKIATOOK          36.35N 96.09W
04/21/2017  M2.15 INCH       OSAGE              OK   MESONET

            MESONET STATION SKLO2, SKIATOOK DAM - HOMINY
            CREEK.

0401 PM     HEAVY RAIN       7 ESE BARTLESVILLE      36.71N 95.86W
04/21/2017  M2.13 INCH       WASHINGTON         OK   MESONET

            MESONET STATION AT408, 7 ESE BARTLESVILLE.

0300 PM     HEAVY RAIN       4 NNW TAHLEQUAH         35.97N 94.99W
04/21/2017  M2.11 INCH       CHEROKEE           OK   MESONET

            MESONET STATION TQSO2, TAHLEQUAH OCS
            MESONET.

0300 PM     HEAVY RAIN       1 NE BARTLESVILLE       36.76N 95.97W
04/21/2017  M2.09 INCH       WASHINGTON         OK   MESONET

            MESONET STATION BVLO2, BARTLESVILLE.

0315 PM     HEAVY RAIN       4 ENE SCRAPER           36.10N 94.78W
04/21/2017  M2.03 INCH       ADAIR              OK   MESONET

            MESONET STATION CWYO2, ILLINOIS RIVER NEAR
            CHEWEY.

0403 PM     HEAVY RAIN       1 NNW VINITA            36.65N 95.16W
04/21/2017  M2.02 INCH       CRAIG              OK   MESONET

            MESONET STATION AT208, VINITA.

0409 PM     HEAVY RAIN       2 NNW VERDIGRIS         36.26N 95.70W
04/21/2017  M2.02 INCH       ROGERS             OK   MESONET

            MESONET STATION AR400, 1 NNW VERDIGRIS.

0300 PM     HEAVY RAIN       PAWNEE                  36.34N 96.80W
04/21/2017  M2.00 INCH       PAWNEE             OK   MESONET

            MESONET STATION PAWO2, PAWNEE.

&&

PMM
Local storm report, Apr 21, 3:37 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
437 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HEAVY RAIN       BROKEN ARROW            36.05N 95.79W
04/21/2017  M4.00 INCH       TULSA              OK   BROADCAST MEDIA

            REPORT VIA SOCIAL MEDIA.

&&

PMM
Special weather statement, Apr 21, 3:38 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
438 PM CDT FRI APR 21 2017

OKZ066-070-071-212215-
Muskogee OK-Okmulgee OK-McIntosh OK-
438 PM CDT FRI APR 21 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCINTOSH...NORTHWESTERN
MUSKOGEE AND SOUTHEASTERN OKMULGEE COUNTIES UNTIL 515 PM CDT...

At 438 PM CDT, a strong thunderstorm was located 3 miles north of
Grayson, moving east at 40 mph.

Nickel size hail will be possible with this storm.

Locations in or near the path include...
Muskogee...                       Okmulgee...
Morris...                         Oktaha...
Boynton...                        Grayson...
Council Hill...                   Rentiesville...
Hoffman...                        Wainwright...
Summit...                         Hitchita...
Eram...

LAT...LON 3544 9591 3561 9597 3579 9543 3553 9534
TIME...MOT...LOC 2138Z 253DEG 36KT 3555 9586
Local storm report, Apr 21, 3:40 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
440 PM CDT FRI APR 21 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0404 PM     HEAVY RAIN       6 WSW BROKEN ARROW      36.03N 95.89W
04/21/2017  M4.25 INCH       TULSA              OK   BROADCAST MEDIA

            REPORT VIA SOCIAL MEDIA.

&&

PMM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 flood. Local standard time, as filed.

Flood, Ottawa

When
April 21, 4:15 PM CST to April 24, 7:15 AM CST
Where
Ottawa County, 6.8 mi WNW of North Miami to 3.1 mi WNW of North Miami
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.958, -94.994

The Neosho River near Commerce rose above its flood stage of 15 feet at 5:15 pm CDT on April 21st. The river crested at 19.08 feet at 2:00 am CDT on the 23rd, resulting in moderate flooding. The river fell below flood stage at 8:15 am CDT on the 24th.

Flood, Adair

When
April 21, 10:30 PM CST to April 22, 9:45 PM CST
Where
Adair County, Watts to 2.1 mi W of Watts
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.120, -94.570

The Illinois River near Watts rose above its flood stage of 13 feet at 11:30 pm CDT on April 21st. The river crested at 19.41 feet at 1:00 pm CDT on the 22nd, resulting in moderate flooding. The river fell below flood stage at 10:45 pm CDT on the 22nd.

Flood, Adair

When
April 22, 6:00 AM CST to April 23, 4:15 AM CST
Where
Adair County, 0.97 mi NNW of Chewey to 1.18 mi N of Chewey
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.113, -94.777

The Illinois River near Chewey rose above its flood stage of 12 feet at 7:00 am CDT on April 22nd. The river crested at 16.11 feet at 9:15 pm CDT on the 22nd, resulting in moderate flooding. The river fell below flood stage at 5:15 am CDT on the 23rd.

Flood, Cherokee

When
April 22, 4:15 PM CST to April 23, 8:30 PM CST
Where
Cherokee County, 1.6 mi ENE of Scraper to 1.7 mi N of Scraper
Cause
Heavy Rain
Reported by
Official NWS Observations
Coordinates
36.109, -94.803

The Illinois River near Tahlequah rose above its flood stage of 11 feet at 5:15 pm CDT on April 22nd. The river crested at 16.26 feet at 8:00 am CDT on the 23rd, resulting in moderate flooding. Rural roads were flooded and some cabin parks were inundated near the river. The river fell below flood stage at 9:30 pm CDT on the 23rd.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, April 2017

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 696008, 696039, 696317, 696320.